MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10430603
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 08/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Siemens became aware of an incident that occurred while operating the somatom definition flash system.Patient´s right hand was stuck in the gap between the tabletop and the table side cover during unloading the patient handling system (phs); this resulted in an injury to the patient¿s finger.The patient´s finger was cleaned and bandaged.No further medical treatment was required.Siemens service engineer checked the involved hardware, and no irregularities were observed on the phs.
 
Additional Manufacturer Narrative
The investigation showed that all gaps and dimensions of the table are within the specifications.This event was evaluated as a device handling issue; no general product issue could be identified based on the available information.The definition flash instructions for use (print no.C2-030.620.15.03.02; chapter 2.2.2 "system movement") contain multiple warnings.Such as: ¿ movement of the tabletop entails a danger of injury.Unintentional patient movement! contusion of patient extremities at patient table and gantry.Always fix and observe the patient during system movements.Movable parts of the ct system! possible injury of the patient by moving parts.Always observe the possible contusion points shown in the following pictures.¿ this report is being submitted with an abundance of caution.

Brand Name
SOMATOM DEFINITION FLASH
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
anastasia sokolova
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234197
MDR Report Key17711874
Report Number3004977335-2023-00110
Device Sequence Number2149174
Product Code JAK
UDI-Device Identifier04056869006963
UDI-Public04056869006963
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K190578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10430603
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2023
Initial Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale